MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II CON INS SZ 3-4 18MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. GNS II CON INS SZ 3-4 18MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 71420530
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 04/27/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that revision surgery and a washout was performed on knee due to infection.Insert was removed.
 
Additional Manufacturer Narrative
The associated genesis ii constrained articular insert was not returned for evaluation.Therefore a product analysis could not be performed.After repeated requests, smith and nephew has been unable to obtain device details.As device details were not made available, device history record and sterilization documentation review cannot be completed.Complaint history review could not be performed with any accuracy due to lack of batch information.A clinical evaluation noted that no relevant supporting documentation was provided, therefore a thorough medical investigation could not be performed.There is no information that would suggest the implanted device failed to meet specifications.A relationship, if any, between the device and the reported incident or adverse event could not be corroborated.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
GNS II CON INS SZ 3-4 18MM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8626423
Report Number1020279-2019-01986
Device Sequence Number13995484
Product Code JWH
UDI-Device Identifier03596010208071
UDI-Public03596010208071
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71420530
Initial Date Received by Manufacturer 04/27/2019
Supplement Date Received by Manufacturer04/27/2019
Initial Report FDA Received Date05/21/2019
Supplement Report FDA Received Date08/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;